Alert archive / Vermont / Flash Flood Warnings in 2008

Flash Flood Warning 18, NWS Burlington, VT

August 10, 2008Addison County, Rutland County, Windsor County, Vermont

NWS Burlington, VT issued this flash flood warning at Aug 10, 2008, 2:56 PM EDT for Addison County, Rutland County, Windsor County, Vermont. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2008, 2:56 PM EDT (18:56 UTC)
Expired
Aug 10, 2008, 5:35 PM EDT
In force
3 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Addison County, VT, Rutland County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 106 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 3:25 PM EDTHEAVY RAIN 1.5Pawlet, VT
Aug 10, 4:47 PM EDTFLASH FLOODMiddletown Springs, VTWATER OVER ROUTE 133.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 111 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBTV 101856
FFWBTV
VTC001-021-027-102145-
/O.NEW.KBTV.FF.W.0018.080810T1856Z-080810T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
256 PM EDT SUN AUG 10 2008

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ADDISON COUNTY IN CENTRAL VERMONT
  RUTLAND COUNTY IN SOUTHERN VERMONT
  WESTERN WINDSOR COUNTY IN SOUTHERN VERMONT

* UNTIL 545 PM EDT

* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM AN AREA OF THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINCOLN...
  VERGENNES...SUDBURY...SOUTH LINCOLN...SHOREHAM...SALISBURY...
  RIPTON...ORWELL...NEW HAVEN...MONKTON...MIDDLEBURY...LEICESTER...
  HUBBARDTON...FERRISBURG...CORNWALL...CHITTENDEN...BRISTOL...
  BRANDON...BENSON...WEYBRIDGE...WHITING AND EAST MIDDLEBURY

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING ON 
HUBBARDTON RIVER...WELLS BROOK...AND MOUNT TABER BROOK...ALSO 
HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS 
ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE 
SUBJECT TO FLOODING.

LAT...LON 4325 7281 4329 7283 4330 7296 4327 7298
      4330 7299 4331 7326 4355 7326 4357 7329
      4362 7330 4362 7333 4425 7330 4425 7299
      4385 7290 4381 7283 4370 7282 4368 7276
      4324 7276

$$

DD
3 follow-up statements
000 
WGUS71 KBTV 101941
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
341 PM EDT SUN AUG 10 2008

VTC001-021-027-102145-
/O.CON.KBTV.FF.W.0018.000000T0000Z-080810T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-ADDISON VT-RUTLAND VT-
341 PM EDT SUN AUG 10 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
RUTLAND...ADDISON AND WESTERN WINDSOR COUNTIES...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RAIN SHOWERS AND THUNDERSTORMS PRODUCING FLASH FLOODING 
OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINCOLN...
WEST RUTLAND...VERGENNES...SUDBURY...SOUTH LINCOLN...SALISBURY...
RUTLAND...RIPTON...PITTSFORD...ORWELL...NEW HAVEN...MONKTON...
MIDDLEBURY...MENDON...LEICESTER...KILLINGTON...HUBBARDTON...
FERRISBURG...FAIR HAVEN...CORNWALL...CHITTENDEN...CASTLETON...
BRISTOL...BRANDON...BENSON...WEYBRIDGE...WEST CASTLETON...PROCTOR...
EAST HUBBARDTON...BOMOSEEN STATE PARK...WHITING AND EAST MIDDLEBURY

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOOD WATERS ARE MOVING DOWN TRIBUTARIES OF THE METTAWEE RIVER NEAR 
PAWLETT.  HEAVY RAIN HAS OCCURRED ALONG ROUTE 133 IN RUTLAND 
COUNTY...MOTORISTS SHOULD USE CAUTION WHEN APPROACHING STANDING OR 
MOVING WATER ON ROADWAYS.  

LAT...LON 4325 7281 4329 7283 4330 7296 4327 7298
      4330 7299 4331 7326 4355 7326 4357 7329
      4362 7330 4362 7333 4425 7330 4425 7299
      4385 7290 4381 7283 4370 7282 4368 7276
      4324 7276

$$

DD
000 
WGUS71 KBTV 102053
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
453 PM EDT SUN AUG 10 2008

VTC001-021-027-102145-
/O.CON.KBTV.FF.W.0018.000000T0000Z-080810T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-ADDISON VT-RUTLAND VT-
453 PM EDT SUN AUG 10 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
RUTLAND...ADDISON AND WESTERN WINDSOR COUNTIES...

AT 448 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER 
ROUTE 133 OUTSIDE OF MIDDLETOWN SPRINGS. THE HEAVIEST OF RAIN HAS 
ENDED...BUT FLOODING CAN STILL BE POSSIBLE AS SWOLLEN CREEKS 
OVERFLOW THEIR BANKS.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINCOLN...
WEST RUTLAND...VERGENNES...SUDBURY...SOUTH LINCOLN...SALISBURY...
RUTLAND...RIPTON...PITTSFORD...ORWELL...NEW HAVEN...MONKTON...
MIDDLEBURY...MENDON...LEICESTER...KILLINGTON...HUBBARDTON...
FERRISBURG...FAIR HAVEN...CORNWALL...CHITTENDEN...CASTLETON...
BRISTOL...BRANDON...BENSON...WEYBRIDGE...WEST CASTLETON...PROCTOR...
EAST HUBBARDTON...BOMOSEEN STATE PARK...WHITING AND EAST MIDDLEBURY

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4325 7281 4329 7283 4330 7296 4327 7298
      4330 7299 4331 7326 4355 7326 4357 7329
      4362 7330 4362 7333 4425 7330 4425 7299
      4385 7290 4381 7283 4370 7282 4368 7276
      4324 7276

$$

DD
000 
WGUS71 KBTV 102135
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
535 PM EDT SUN AUG 10 2008

VTC001-021-027-102143-
/O.CAN.KBTV.FF.W.0018.000000T0000Z-080810T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-ADDISON VT-RUTLAND VT-
535 PM EDT SUN AUG 10 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RUTLAND...ADDISON
AND WESTERN WINDSOR COUNTIES...EVEN THOUGH THE IMMEDIATE FLASH FLOOD 
THREAT HAS DIMINISHED...THERE IS STILL A FLASH FLOOD WATCH IN 
EFFECT UNTIL MONDAY AFTERNOON.  

LAT...LON 4325 7281 4329 7283 4330 7296 4327 7298
      4330 7299 4331 7326 4355 7326 4357 7329
      4362 7330 4362 7333 4425 7330 4425 7299
      4385 7290 4381 7283 4370 7282 4368 7276
      4324 7276

$$

DD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:55 PM EDT, 1 minute earlier.

Area forecast discussion, Aug 10, 2:55 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
255 PM EDT SUN AUG 10 2008

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTH COUNTRY TODAY
INTO EARLY TUESDAY...BRINGING ANOTHER ROUND OF PRECIPITATION TO
THE REGION. AN AREA OF HIGH PRESSURE MOVES OVER THE REGION BY
MIDWEEK...WITH YET ANOTHER CHANCE FOR PRECIPITATION INTO NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1102 AM EDT SUNDAY...PREVIOUS FORECAST IN GOOD SHAPE.
HOWEVER...WILL UPDATE THE ZONE FORECAST TO REMOVE REFERENCES TO
THIS MORNING AND TO MIDDAY. SATELLITE LOOP SHOWING CLOSED UPPER
LOW OVER SOUTHEAST ONTARIO JUST EAST OF LAKE HURON AT THIS TIME.
THIS CLOSED UPPER LOW WILL MOVE SLOWLY SOUTHEAST THROUGH MONDAY.
COMPOSITE RADAR LOOP SHOWING SOME SCATTERED LIGHT RAIN SHOWERS
ACROSS THE ADIRONDACKS AND SAINT LAWRENCE VALLEY AT THIS
TIME...WITH THUNDERSTORMS FURTHER SOUTH FROM THE MOHAWK VALLEY OF
NEW YORK TO NORTHEAST PENNSYLVANIA. VISIBLE SATELLITE LOOP SHOW
CUMULUS CLOUDS DEVELOPING ALONG THE WESTERN SLOPES OF THE GREEN
MOUNTAINS AT THIS TIME. EXPECTING SHOWERS AND THUNDERSTORMS TO
DEVELOP ACROSS VERMONT THIS AFTERNOON AS ATMOSPHERE
DESTABILIZES...WITH LOCALLY HEAVY RAINFALL POSSIBLE...ALONG WITH
POSSIBLE HAIL AND GUSTY WINDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
AS OF 429 AM EDT SUNDAY...MON MORNING SFC SYSTEM CONTINUES TO
PUSH SLOWLY OVER SOUTHERN NEW ENG. THIS WILL SHIFT CORE OF
REMAINING HEAVIEST RW ACTIVITY TO E AND S VT W/ SE WINDS AS MAIN
FLOW. PRECIP TAPERS OFF FROM W TO E BY MON NGT...WITH LINGERING
RW ACROSS E VT AS LOW LIFTS N AND E INTO CANADIAN MARITIMES.
EXPECTING SOME LIMITED CLRING OVER N NY AS SFC RIDGE EDGES INTO
THE AREA.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 250 PM EDT SUNDAY...BROAD UPPER LOW WILL BE LOCATED OVER
SOUTHERN QUEBEC WEDNESDAY...AND MAKE ITS WAY SLOWLY EAST THROUGH
THURSDAY. SERIES OF SHORTWAVES WILL ROTATE AROUND THE LOW DURING
THIS PERIOD...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE REGION. BEST CHANCE FOR SHOWERS AND STORMS WILL BE DURING THE
AFTERNOON AND EVENING HOURS EACH DAY...DUE INSTABILITY FROM
DAYTIME HEATING. CHANCES FOR SHOWERS WILL DECREASE ON FRIDAY AS
UPPER LOW GRADUALLY MAKES ITS WAY INTO EASTERN CANADA AND WEAK
AREA OF HIGH PRESSURE BUILDS INTO THE AREA FOR LATER FRIDAY
THROUGH SATURDAY. DEEP TROUGH OVER THE CENTRAL U.S. ON SATURDAY
WILL LIFT NORTHEASTWARD SATURDAY NIGHT THROUGH SUNDAY...BRINGING
BACK A CHANCE OF SHOWERS TO THE FORECAST AREA. TEMPS WITHIN A FEW
DEGREES OF SEASONAL NORMS DURING THE PERIOD.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THROUGH 18Z MONDAY...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ARE MOVING INTO THE FORECAST AREA AT THIS TIME AND WILL AFFECT
THE REGION THROUGH THIS AFTERNOON AND INTO THIS EVENING. MORE
ORGANIZED SHOWERS AND STORMS ARE EXPECTED BETWEEN 18Z AND 02Z AS
THE ATMOSPHERE BECOMES MORE UNSTABLE AND AN UPPER LEVEL LOW
PRESSURE SYSTEM MOVES SLOWLY ACROSS THE SOUTHERN TIER OF NEW
YORK. EXPECT VERY HEAVY DOWNPOURS...WIND GUSTS IN THE 20 TO 40
KNOT RANGE...AND SMALL HAIL WITH ANY OF THE STORMS DURING THIS
TIME PERIOD. THIS WILL RESULT IN IFR CONDITIONS IN THE VICINITY
OF THE STORMS. OTHERWISE AFTER 02Z EXPECT SOME LINGERING RAIN
SHOWERS AND MVFR CONDITIONS THROUGH THE REMAINDER OF THE PERIOD.

18Z MONDAY THROUGH THURSDAY...UPPER LEVEL LOW WILL BE SLOW TO
DEPART WITH THE THREAT OF RAIN LASTING THROUGH TUESDAY. EXPECT
MVFR/IFR CONDITIONS AT TIMES MONDAY THROUGH TUESDAY IN SHOWERS
AND SCATTERED THUNDERSTORMS. BETTER CONDITIONS ON WED/THURS AS
LOW PRESSURE DEPARTS. UPPER LEVEL TROUGH LINGERS OVER THE AREA
HOWEVER...WITH JUST A FEW ISOLD RAIN SHOWERS POSSIBLE OVER THE
HIGHER TERRAIN...BUT WILL NOT BE A MAJOR IMPACT TO AVIATION
OPERATIONS.

&&

.HYDROLOGY...
AS OF 429 AM EDT SUNDAY...A POTENT UPPER LEVEL LOW PRESSURE
SYSTEM...CURRENTLY OVER WESTERN NEW YORK THIS MORNING...WILL MOVE
SLOWLY EAST AND SOUTHEAST THROUGH MONDAY. AREA GETS INTO THE UPPER
DIFFLUENCE ON THE NORTHEAST SIDE OF THE UPPER LOW AND THIS WILL
INCREASE DYNAMIC SUPPORT OVER THE AREA. THIS WILL HAPPEN AS THE
ATMOSPHERE BECOMES INCREASINGLY UNSTABLE AND FROM MIDDAY
ONWARD...SHOWERS AND THUNDERSTORMS SHOULD DEVELOP. THE STORMS WILL
BE SLOW MOVING...ESPECIALLY TOWARD THE EAST...BUT INDIVIDUAL CELLS
WILL BE MOVING FROM SOUTH TO NORTH. WITH PRECIPITABLE WATER VALUES
AROUND 1.3 INCHES...THE SLOW MOVEMENT OF STORMS...AND POSSIBLE
TRAINING OF ECHOES...THE THREAT FOR FLASH FLOODING WILL EXIST AS 1
TO 3 INCHES OF RAIN COULD FALL IN A SHORT PERIOD OF TIME. THE
SATURATED SOIL CONDITIONS ACROSS THE AREA CANNOT HANDLE
PRECIPITATION OF THIS MAGNITUDE IN A SHORT PERIOD OF TIME.
THESE AMOUNTS WOULD EXCEED FLASH FLOOD GUIDANCE VALUES FOR THIS
AFTERNOON AND TONIGHT. MORE RAIN IS EXPECTED SUNDAY NIGHT AND
MONDAY...AND WHILE IT MAY NOT BE AS CONVECTIVE AS THE EVENT FOR
TODAY...THE LONGER DURATION OF PRECIPITATION COULD COMPLICATE THE
SITUATION. THUS THE FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS
AFTERNOON THROUGH MONDAY EVENING.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR VTZ001>012-
     016>019.
NY...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR NYZ028-031-034-
     035.

&&

SYNOPSIS...JN
NEAR TERM...WGH
SHORT TERM...JN
LONG TERM...RJS
AVIATION...JAN
HYDROLOGY...EVENSON
Hazardous weather outlook, Aug 10, 4:14 AM EDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
414 AM EDT SUN AUG 10 2008

NYZ028-031-034-035-VTZ001>012-016>019-110815-
EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
414 AM EDT SUN AUG 10 2008

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NYZ026-027-029-030-087-110815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
414 AM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA WITH
LOCALIZED RAINFALL AMOUNTS IN THE 1 TO 2 INCH RANGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

In the hours before

Special weather statement, Aug 10, 12:38 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1238 PM EDT SUN AUG 10 2008

VTZ008>012-018-019-101730-
WASHINGTON-ORANGE-WINDSOR-EASTERN ADDISON-WESTERN ADDISON-EASTERN
RUTLAND-WESTERN RUTLAND-
INCLUDING...BRANDON...DANBY AND RUTLAND
1238 PM EDT SUN AUG 10 2008

AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SCATTERED SHOWERS AND THUNDERSTORMS OVER EASTERN RUTLAND AND EASTERN
ADDISON COUNTIES IN SOUTH CENTRAL VERMONT. THESE SHOWERS AND
THUNDERSTORMS WERE MOVING NORTH AT 15 MPH. THESE STORMS ARE CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL.

WGH
Special weather statement, Aug 10, 2:02 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
202 PM EDT SUN AUG 10 2008

VTZ011-012-019-101900-
WINDSOR-EASTERN RUTLAND-WESTERN RUTLAND-
INCLUDING...DANBY AND RUTLAND
202 PM EDT SUN AUG 10 2008

AT 154 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTHEAST OF MT. TABOR...MOVING NORTH AT 14 MPH.

THE THUNDERSTORM WILL BE NEAR SOUTH WALLINGFORD BY 230 PM...NEAR
BELMONT BY 240 PM...NEAR CUTTINGSVILLE...MT. HOLLY BY 250 PM AND NEAR
SHREWSBURY BY 300 PM.

HALF AN INCH HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY
THIS THUNDERSTORM.  IN ADDITION TO HAIL VERY HEAVY RAIN...WITH RAIN
RATES OF 1 TO 2 INCHES AN HOUR ARE POSSIBLE.  MOTORISTS USE CAUTION
DUE TO PONDING OF WATER ON ROADWAYS.

DD
Local storm report, Aug 10, 2:42 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
242 PM EDT SUN AUG 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             BRISTOL                 44.14N 73.08W
08/10/2008  E0.88 INCH       ADDISON            VT   PUBLIC

&&

GERALDM

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:52 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland53 min
Aug 10, 2:21 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor54 min
Aug 10, 3:26 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden64 min
Aug 10, 5:09 PM EDTAreal Flood AdvisoryBTVWashington102 min
Aug 10, 6:03 PM EDTAreal Flood AdvisoryBTVOrleans75 min

Nearby

Flash Flood Warnings in Vermont, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.